Alert archive / Pennsylvania / Flash Flood Warnings in 2025
Flash Flood Warning 41, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 22, 2025, 11:09 AM EDT for Lackawanna County, Susquehanna County, Wyoming County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2025, 11:09 AM EDT (15:09 UTC)
- Expired
- Jun 22, 2025, 1:42 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lackawanna County, PA, Susquehanna County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 69 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 3.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -374 J/kg
- Mixed-layer LCL
- 1250 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 413 m²/s²
- 0-3 km storm-relative helicity
- 388 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 8:49 AM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 22, 8:49 AM EDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
849 AM EDT Sun Jun 22 2025
.SYNOPSIS...
Strong to severe storms with torrential rainfall will continue
this morning across east central NY and far northeast PA. The
first true taste of summer arrives today and into next week with
day time highs rising into the 90s and increasing humidity levels.
&&
.NEAR TERM /THROUGH MONDAY/...
845 AM Update...
An enhanced low level jet is combining with a stalling frontal
boundary and high levels of MUCAPE/PWATs to create an area of
heavy training thunderstorms over east-central NY and far NE PA
this morning. MUCAPE values between 2000-3000 J/kg are
supporting widespread thunderstorm development. These storms can
produce gusty winds, hail and torrential downpours. PWATs are
approaching 2" across Central NY, along with impressive 850mb
moisture transport vectors. We have received reports of 3-4
inches of rain so far across Chenango county, with 2-3.5 inches
across surrounding locations/counties. This is causing
significant flash-floding/flooding in these areas. Please heed
the latest warnings! CAMs show this area of training convection
drifting SW ward into the late morning and early afternoon, then
stalling and eventually dissipating by mid to late afternoon
hours. Additional storms could also develop as instability
increases along and SW of the front.
100 AM Update..
The MCS continues to evolve north of the area, starting to bow
and move southward. Contrary to guidance, where half of
solutions favor a more eastward track, as well as the upper
level ridge that was attempting to keep this MCS on an eastward
track, it seems that strong to severe storms can be expected
for areas mainly east of I-81, but very well could extend into
all of Central NY. The biggest threat overnight will be strong
to damaging winds. These storms will likely taper off getting
closer to the NY-PA state border.
For tomorrow, elevated CAPE values will be drastically
increasing late tonight into early Sunday morning, and
eventually becoming surface based. By 5 AM this morning,
guidance shows MUCAPE of up to 2500 J/kg coming into the NW half
of our CWA, and by 8 AM that increases to 3500 J/kg as mid
level lapse rates approach 8 C/km in the EML environment. If
any storms can get going in this environment they could have
extremely high storm tops, reaching 50k ft or higher. DCAPE
values also reach 850 J/kg, so despite a minor low level stable
layer, if the winds can break through this, storms could
certainly produce isolated damaging winds as well.
Heading into late morning and the afternoon it is looking hot
and muggy with 500 mb heights getting up near 598 dm which is
anomalously high. Dry air above the mixed layer may help limit
dew points to the upper 60s and low 70s but if dry air does not
mix in or evapotranspiration is able to keep up with mixing, dew
points may be in the low to mid 70s. Highs today push into the
upper 80s to mid 90s so widespread head indices of 100+ are
likely. Limiting factors to the heat is that forecast soundings
do have weak capping. In previous similar set ups with very
strong ridging and high heat and humidity, showers and
thunderstorms were able to form in the late morning and early
afternoon and that ended up dropping temperatures before they
were able to get as warm as forecast so that could occur again.
Heat Advisories continue, and we will see peak heat indices
between about 95 to 104 degrees late this afternoon. There
seems to be no need to upgrade any zones to extreme heat
warnings for Sunday at this time...especially due to the
uncertainty with clouds and pop up showers and storms mentioned
above.
Monday will be hotter, with the strong ridge building overhead,
and heat indices up to 104 expected. Heat Advisories will
continue going into the Short Term Discussion.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
130 AM Update...
Strong ridging remains in place for the short term with 500 mb
heights up around 595 t0 598 dm. With the jet stream back to the
north and weaker flow over our region along with a stout
subsidence inversion, showers and thunderstorms will have a
tough time forming in the afternoons despite plenty of heat and
humidity. Still an isolated thunderstorm cant be ruled out
Tuesday afternoon as there is still 2000 to 3000 J/kg of CAPE.
Mountains and terrain could provide just enough lift to break
through the strong capping but confidence was too low at this
time to add chances of precip to the Catskills or Poconos on
Tuesday. Wednesday will have the ridge slowly beginning to
flatten with weaker capping. There is a better chance at
afternoon thunderstorms, especially for the Southern Tier and
northward as the northern edge of the ridge shifts back south.
Day time highs Tuesday will likely push into the mid to upper
90s with dew points in the upper 60s to low 70s. Dry air in the
subsidence inversion may mix in so that could help lower dew
points a bit in the afternoon but it will still be very hot.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
130 AM Update...
The long term is looking fairly active as the ridge flattens
out and we end up on the north edge of the ridge through the end
of the week. This will put us into the "Ring of Fire" with
frequent shortwaves and convective complexes moving through.
Chances of precipitation were kept high, especially in the
afternoons and evenings when there is plenty of CAPE. As of now
forecast soundings and ensembles dont show great probability of
shear greater than 30 knots along with greater than 1000 J/kg of
SBCAPE but still ensemble means for 0-6 km shear are around 15
to 25 which is good enough for a stronger storm or two each
afternoon. Precipitable water values Thursday onward are high
and reside over 1.5 inches Thursday through Saturday so flash
flooding will be a concern.
&&
.AVIATION /13Z SUNDAY THROUGH THURSDAY/...
630 AM Update...
VFR TAFs are expected most of the time at all terminals over
the next 24 hours, except for a few hours between 15Z and 21Z
where MVFR ceilings could move in. There are also chances that
KITH and KBGM see a rogue thunderstorm mainly Sunday during the
day, but confidence was too low to include in the TAF package.
Surface winds will be mainly west to southwest 5 to 10 knots
gusting toward 20 knots through the period.
Outlook...
Sunday night...VFR.
Monday thru Tuesday...High pressure with VFR expected.
Wednesday and Thursday....Chances for scattered showers and
thunderstorms around with associated restrictions.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory from noon today to 8 PM EDT Wednesday for
PAZ038>040-043-044-047-048-072.
NY...Heat Advisory from noon today to 8 PM EDT Wednesday for NYZ009-
015>018-022>025-036-037-044>046-055>057-062.
&&
SYNOPSIS...KL
NEAR TERM...KL/MJM
SHORT TERM...AJG
LONG TERM...AJG
AVIATION...KLHazardous weather outlook, Jun 22, 5:16 AM EDT, 5 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 516 AM EDT Sun Jun 22 2025 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-230930- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 516 AM EDT Sun Jun 22 2025 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. There is a Slight risk for severe storms today. Storms could produce strong to damaging winds and some hail. Confidence remains low on the exact locations where storms could develop. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Heat index values in the upper 90s to low 100s are forecast with little relief at night due to elevated humidity. Monitor the forecast for details in coming days on this potential for a significant heat wave. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS.
In the hours before
Local storm report, Jun 22, 10:39 AM EDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
1039 AM EDT Sun Jun 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 AM Flash Flood 1 SSW Kenwood 43.04N 75.62W
06/22/2025 Madison NY Dept of Highways
Flooding on NY 46 in both directions between
Peterboro Road and Forest Avenue; all lanes
blocked.
&&
DKLocal storm report, Jun 22, 10:44 AM EDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
1044 AM EDT Sun Jun 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 AM Flash Flood Kirkland 43.08N 75.39W
06/22/2025 Oneida NY Dept of Highways
Flooding on NY 5 in both directions between
Route 233 and Limberlost Road. All lanes
blocked.
&&
DKLocal storm report, Jun 22, 10:58 AM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
1058 AM EDT Sun Jun 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM Flash Flood 1 S Lenox 43.05N 75.72W
06/22/2025 Madison NY Public
Clockville Road closed due to mud, boulders,
gravel and flooding across the road.
&&
DKLocal storm report, Jun 22, 11:04 AM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
1104 AM EDT Sun Jun 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 AM Tstm Wnd Dmg 1 NE Clark Mills 43.09N 75.37W
06/22/2025 Oneida NY Emergency Mngr
Multiple trees down in the area. At least
two separate structures were struck by trees
which resulted in 3 fatalities.
&&
DKLocal storm report, Jun 22, 11:06 AM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
1106 AM EDT Sun Jun 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM Flash Flood 1 NNE Canastota 43.09N 75.75W
06/22/2025 Madison NY Emergency Mngr
Flooding on the New York State Thruway near
Exit 34 resulted in multiple accidents.
&&
DKLocal storm report, Jun 22, 11:08 AM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Binghamton NY
1108 AM EDT Sun Jun 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM Flash Flood 1 WNW Trout Creek 42.20N 75.28W
06/22/2025 Delaware NY Public
Flooding reported on State Highway 206 via
social media.
&&
DKThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:50 AM EDT | Special Weather Statement | BGM | Oneida | 40 min |
| Jun 22, 3:14 AM EDT | Severe Thunderstorm Warning | BGM | Oneida | 61 min |
| Jun 22, 3:46 AM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida, Onondaga | 29 min |
| Jun 22, 3:54 AM EDT | Tornado Warning | BGM | Madison, Oneida | 36 min |
| Jun 22, 4:13 AM EDT | Severe Thunderstorm Warning | BGM | Chenango, Madison, Oneida, Onondaga, Otsego | 62 min |
| Jun 22, 4:14 AM EDT | Tornado Warning | BGM | Madison, Oneida, Otsego | 31 min |
| Jun 22, 4:25 AM EDT | Flash Flood Warning | BGM | Oneida | 3 hr |
| Jun 22, 4:41 AM EDT | Flash Flood Warning | BGM | Madison, Oneida | 5 hr |
| Jun 22, 5:07 AM EDT | Flash Flood Warning | BGM | Chenango, Madison, Oneida, Otsego | 5 hr |
| Jun 22, 5:10 AM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland, Delaware, Otsego | 65 min |
| Jun 22, 5:31 AM EDT | Flash Flood Warning | BGM | Oneida | 3 hr |
| Jun 22, 5:57 AM EDT | Flash Flood Warning | BGM | Chenango, Delaware, Otsego | 5 hr |
| Jun 22, 5:58 AM EDT | Severe Thunderstorm Warning | BGM | Broome, Delaware, Sullivan | 47 min |
| Jun 22, 6:18 AM EDT | Flash Flood Warning | BGM | Oneida | 3 hr |
| Jun 22, 7:35 AM EDT | Flash Flood Warning | BGM | Delaware | 3 hr |
| Jun 22, 7:39 AM EDT | Flash Flood Warning | BGM | Chenango, Cortland, Madison, Onondaga | 3 hr |
| Jun 22, 7:46 AM EDT | Flash Flood Warning | BGM | Broome, Chenango, Delaware, Otsego | 3 hr |
| Jun 22, 8:07 AM EDT | River Flood Warning | BGM | Chenango | 33 hr |
| Jun 22, 8:16 AM EDT | Flash Flood Warning | BGM | Broome, Delaware | 3 hr |
| Jun 22, 8:49 AM EDT | Flash Flood Warning | BGM | Chenango | 6 hr |
| Jun 22, 9:11 AM EDT | Areal Flood Warning | BGM | Chenango | 4 hr |
| Jun 22, 9:12 AM EDT | Flash Flood Warning | BGM | Broome, Tioga | 3 hr |
| Jun 22, 10:58 AM EDT | Areal Flood Warning | BGM | Delaware | 4 hr |
| Jun 22, 11:03 AM EDT | River Flood Warning | BGM | Chenango | 25 hr |
| Jun 22, 11:03 AM EDT | River Flood Warning | BGM | Cortland | 4 hr |
| Jun 22, 11:57 AM EDT | Areal Flood Warning | BGM | Broome, Delaware | 108 min |
| Jun 22, 12:05 PM EDT | River Flood Warning | BGM | Madison, Oneida | 12 hr |
| Jun 22, 12:25 PM EDT | River Flood Warning | BGM | Cortland | 3 hr |
| Jun 22, 3:06 PM EDT | Heat Advisory | BGM | Broome, Chemung, Onondaga, Schuyler, Tioga, Tompkins | 3 days |
| Jun 22, 3:06 PM EDT | Extreme Heat Warning | BGM | Broome, Chemung, Onondaga, Schuyler, Tioga, Tompkins | 29 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.